Alert archive / Indiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 19, 2009, 4:17 PM EDT for 4 counties in Indiana. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 19, 2009, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, Marshall County, IN
The radar
The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:30 PM EDT | HAIL 4 | 1 S Talma, IN | HAIL RANGED FROM PEA TO GRAPEFRUIT...LASTED 20 MINUTES |
| Jun 19, 4:45 PM EDT | HAIL 0.88 | 2 W Walnut, IN | HAIL AT US31 AND SR110 |
| Jun 19, 4:50 PM EDT | HAIL 4 | 1 S Talma, IN | HAIL RANGED FROM PEA TO GRAPEFRUIT...LASTED 20 MINUTES |
| Jun 19, 4:54 PM EDT | HAIL 1 | Mentone, IN | QUARTER SIZE HAIL |
| Jun 19, 4:55 PM EDT | HAIL 1.25 | Mentone, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 11:50 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIWX 192017
SVRIWX
INC039-049-085-099-192115-
/O.NEW.KIWX.SV.W.0036.090619T2017Z-090619T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA
NORTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA
* UNTIL 515 PM EDT
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
NEAR TALMA...OR 11 MILES SOUTH OF PLYMOUTH...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ARGOS...
MENTONE...
BOURBON...
WALNUT AND TIOSA...
OLD TIP TOWN...TIPPECANOE AND INWOOD...
ETNA GREEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
&&
LAT...LON 4150 8601 4126 8566 4123 8566 4107 8636
4124 8647
TIME...MOT...LOC 2017Z 244DEG 20KT 4119 8631
$$
ARNOTT2 follow-up statements
000
WWUS53 KIWX 192038
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 PM EDT FRI JUN 19 2009
INC039-192048-
/O.CAN.KIWX.SV.W.0036.000000T0000Z-090619T2115Z/
ELKHART IN-
438 PM EDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ELKHART COUNTY IS
CANCELLED...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4113 8640 4126 8616 4136 8589 4126 8566
4123 8566 4107 8636
TIME...MOT...LOC 2038Z 270DEG 31KT 4114 8612
$$
INC049-085-099-192115-
/O.CON.KIWX.SV.W.0036.000000T0000Z-090619T2115Z/
FULTON IN-MARSHALL IN-KOSCIUSKO IN-
438 PM EDT FRI JUN 19 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL KOSCIUSKO...SOUTHEASTERN MARSHALL AND NORTHERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 4 MILES EAST OF TIOSA...OR ABOUT 6 MILES NORTHEAST OF
ROCHESTER...AND MOVING EAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARSAW...
WINONA LAKE...
MENTONE AND ETNA GREEN...
PALESTINE...ATWOOD AND HOFFMAN LAKE...
CLUNETTE...
MONOQUET AND LEESBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
&&
LAT...LON 4113 8640 4126 8616 4136 8589 4126 8566
4123 8566 4107 8636
TIME...MOT...LOC 2038Z 270DEG 31KT 4114 8612
$$
ARNOTT000
WWUS53 KIWX 192108
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 PM EDT FRI JUN 19 2009
INC049-085-099-192118-
/O.EXP.KIWX.SV.W.0036.000000T0000Z-090619T2115Z/
FULTON IN-MARSHALL IN-KOSCIUSKO IN-
508 PM EDT FRI JUN 19 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KOSCIUSKO...
SOUTHEASTERN MARSHALL AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL
INDIANA WILL EXPIRE AT 515 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.
IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4113 8640 4126 8616 4136 8589 4126 8566
4123 8566 4107 8636
TIME...MOT...LOC 2108Z 270DEG 31KT 4114 8578
$$
ARNOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:52 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 19, 3:52 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 PM EDT FRI JUN 19 2009
...WIDESPREAD SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...
.SHORT TERM...
TONIGHT...LARGEST UNCERTAINTY REMAINS IN THE NEAR TERM WITH
RETREATING WARM FRONT AND STRONG BUT NOT YET SEVERE CONVECTION
FIRING NORTH OF THE H92 LLEVEL THETAE BOUNDARY. MOST OF THE AREA
REMAINS CAPPED UNDER SOMEWHAT LOWER THETAE VALUES BEHIND MORNING
MCS. THE SURFACE WARM FRONT IS IN THE PROCESS OF MIXING OUT GIVEN
A DECENT BIT OF MORNING SUN AND H85 AND H92 FLOW THAT HAS VEERED
SOUTHWEST OVER THE SOUTHWESTERN EDGE OF THE CWA...SHOWN BY THE
WOLCOTT PROFILER. A CONVERGENCE BOUNDARY REMAINS HOWEVER AND THIS
BOUNDARY ALONG WITH ISENTROPIC LIFT FROM H92 TO H85 MAY STILL
SPARK CONVECTION DURING THE MID AFTERNOON HOURS. NORTH OF THE WARM
FRONT...CELLS HAVE BEEN TRAINING SOMEWHAT AND EXPECT THIS TO
CONTINUE THROUGH THE AFTERNOON HOURS. WITH ADDITIONAL RAINFALL
ASSOCIATED WITH CONVECTION ALONG THE COLD FRONT /SEE BELOW/ WILL
CONTINUE FLASH FLOOD WATCH FOR AREAS THAT SAW 1-3+ INCHES OF
RAINFALL THIS MORNING.
UNFORTUNATELY...EVEN IF THE AFOREMENTIONED WARM FRONT DOES NOT
GENERATE CONVECTION...EXPECT THAT WE WILL NOT BE OFF THE HOOK AS THE
SURFACE COLD FRONT NOW OVER NEBRASKA AND IOWA AS WELL AS ITS
ASSOCIATED UPPER SHORTWAVE PULLS EAST TONIGHT. GIVEN 0-3KM SHEAR
INCREASING TO 30-40KTS AND A LINEAR FORCING MECHANISM...EXPECT
ONE OR TWO LINES OF STRONG TO SEVERE CONVECTION TO DEVELOP THIS
EVENING WITH A BOW ECHO...OR SOME BOWING SEGMENTS LIKELY.
ALSO...ISOLATED SPIN UP TORNADOES ALONG THIS LINE WILL BE POSSIBLE.
CONVECTION SHOULD BEGIN CLEARING THE AREA BEHIND THE SURFACE COLD
FRONT AFTER MIDNIGHT WITH SOME REMAINING SHRAS THROUGH DAYBREAK.
WILL MAINTAIN LIKELY POPS OVER THE SOUTHEAST...BUT TAPER TO CHC IN
THE NORTHWEST WITH ANY TSRAS AFTER 6Z LIKELY FROM ABOUT FWA SOUTH
AND EAST. LOWS BEHIND THE COLD FRONT WON/T DROP ALL THAT FAR GIVEN
CLOUD COVER...WINDS AND NOT THAT COLD OF A PUSH BEHIND THE FRONT.
EXPECT LOWS IN THE UPPER 60S.
&&
.LONGER TERM DISCUSSION...
SATURDAY THROUGH FRIDAY...LINGERING SHOWERS WILL END EARLY
SATURDAY AS THE UPPER LEVEL TROF MOVES EAST OF THE AREA AND AS AN
UPPER LEVEL RIDGE BUILDS INTO THE MID MISSISSIPPI VALLEY. THE
OPERATIONAL RUNS OF THE GFS AND ECMWF ARE IN REASONABLE AGREEMENT
IN HANDLING OF THE DEVELOPMENT OF THE UPPER RIDGE AND THE
PLACEMENT OF THE UPPER LEVEL RIDGE AXIS. THE 12Z ECMWF IS A LITTLE
WARMER WITH 850 MB TEMPERATURES THAN THE GFS...WARMING CLOSE TO
20C DURING THE LATTER PART OF NEXT WEEK. KEPT THE ONGOING FORECAST
DRY WITH TEMPERATURES ABOVE NORMAL.
&&
.PREV DISCUSSION... /ISSUED 1225 PM EDT FRI JUN 19 2009/
AVIATION /18Z TAFS/...
VFR BOTH SITES ATTM WITH CONVECTION NEARING SBN. EXPECT STRONG TO
SEVERE CONVECTION TO REACH SBN IN THE 18-22Z TIMEFRAME WITH
OCCASIONAL IFR RESTRICTIONS LIKELY ALONG WITH THE POSSIBILITY FOR
DAMAGING WINDS. THIS ACTIVITY WILL LIKELY TAKE LONGER TO REACH
FWA...SO HAVE LEFT CONDITIONS VFR HERE LONGER /UNTIL 22Z/...BUT
CAN/T RULE OUT A POP UP STORM THIS AFTERNOON.
AFTER MORE DISCRETE CONVECTION THIS AFTERNOON CONVECTION WILL
CONTINUE WITH ONE OR MORE LINES DEVELOPING THIS EVENING. HAVE
CONTINUED MVFR SHRAS WITH CB GROUPS TO HANDLE THIS ACTIVITY. AFTER
MIDNIGHT TSRA SHOULD TAPER TO SHRAS WITH MVFR FOG /AND PERHAPS IFR
GIVEN ENOUGH RAINFALL/ DEVELOPING. CONDITIONS RETURN TO VFR
SATURDAY MORNING WITH JUST SOME SCT REMAINING CU.
SOUTHWEST WINDS 14G22KTS WILL CONTINUE THOUGH THE EVENING...
VEERING MORE WESTERLY OVERNIGHT. CERTAINLY MUCH STRONGER WINDS ARE
POSSIBLE IN ANY STORMS. FOR THE DAY ON SATURDAY WEST NORTHWEST
WINDS 14G22KTS WILL CONTINUE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SATURDAY FOR
INZ003>009-018.
MI...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SHORT TERM...ARNOTT
LONG TERM...SKIPPER
AVIATION...ARNOTTHazardous weather outlook, Jun 19, 5:57 AM EDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 557 AM EDT FRI JUN 19 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-201000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 557 AM EDT FRI JUN 19 2009 /457 AM CDT FRI JUN 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS WILL LIKELY BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED TORNADOES AND FLOODING DUE TO LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY AT TIMES THROUGH THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 557 AM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. OCCASIONAL THUNDERSTORMS ARE EXPECTED...MAINLY EARLY THIS MORNING AND AGAIN THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH WIND GUSTS ABOVE 50 KNOTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 19, 10:42 AM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 6 ENE JONESVILLE 42.02N 84.55W
06/19/2009 M3.10 INCH HILLSDALE MI COCORAHS
&&
EVENT NUMBER IWX0902696
SKIPPERLocal storm report, Jun 19, 10:46 AM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0645 AM HEAVY RAIN LITCHFIELD 42.04N 84.76W
06/19/2009 M1.58 INCH HILLSDALE MI COCORAHS
&&
EVENT NUMBER IWX0902697
SKIPPERLocal storm report, Jun 19, 10:47 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 AM TSTM WND DMG 3 SW GOSHEN 41.55N 85.88W
06/19/2009 ELKHART IN NWS EMPLOYEE
NUMEROUS 10 TO 18 INCH LIMBS DOWNED
&&
EVENT NUMBER IWX0902698
BJSLocal storm report, Jun 19, 11:17 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 5 S SOUTH BEND 41.61N 86.25W
06/19/2009 ST. JOSEPH IN BROADCAST MEDIA
NUMEROUS TREES DOWNED WITH SOME STRUCTURAL DAMAGE EAST
OF US 31 AND SOUTH OF KERN ROAD ON THE SOUTH SIDE OF
SOUTH BEND
&&
EVENT NUMBER IWX0902699
BJSLocal storm report, Jun 19, 2:28 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 5 W GOSHEN 41.58N 85.93W
06/19/2009 M0.70 INCH ELKHART IN TRAINED SPOTTER
&&
EVENT NUMBER IWX0902700
SKIPPERLocal storm report, Jun 19, 2:32 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
232 PM EDT FRI JUN 19 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0414 AM TSTM WND DMG DOWAGIAC 41.98N 86.11W
06/19/2009 CASS MI PUBLIC
HVAC SYSTEM REMOVED FROM ROOF AND THROWN INTO 30 FOOT
TALL BLOCK WALL...CAUSING IT TO COLLAPSE
&&
EVENT NUMBER IWX0902701
BJSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:38 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jun 19, 3:23 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Saint Joseph | 52 min |
| Jun 19, 4:14 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, LaPorte, Marshall, Saint Joseph, Starke | 61 min |
| Jun 19, 4:52 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 4:57 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 52 min |
| Jun 19, 5:40 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben, Whitley | 49 min |
| Jun 19, 6:19 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wells | 56 min |
| Jun 19, 6:33 AM EDT | Special Marine Warning | IWX | 87 min | |
| Jun 19, 6:53 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 67 min |
| Jun 19, 8:11 AM EDT | Special Weather Statement | IWX | Saint Joseph | 34 min |
| Jun 19, 8:49 AM EDT | Special Weather Statement | IWX | Saint Joseph | 41 min |
| Jun 19, 8:58 AM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 39 min |
| Jun 19, 9:34 AM EDT | Special Weather Statement | IWX | Elkhart | 41 min |
| Jun 19, 9:49 AM EDT | Flash Flood Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Noble, Steuben | 14 hr |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 3 days |
| Jun 19, 10:45 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 23 hr |
| Jun 19, 11:34 AM EDT | Special Marine Warning | IWX | 86 min | |
| Jun 19, 2:01 PM EDT | Special Marine Warning | IWX | 59 min | |
| Jun 19, 3:34 PM EDT | Special Marine Warning | IWX | 56 min | |
| Jun 19, 4:35 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Huntington, Kosciusko, Miami, Wabash, Whitley | 55 min |
| Jun 19, 4:42 PM EDT | Tornado Warning | IWX | Fulton, Kosciusko, Miami, Wabash | 48 min |
| Jun 19, 5:25 PM EDT | Tornado Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 50 min |
| Jun 19, 5:44 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke | 51 min |
| Jun 19, 6:05 PM EDT | Tornado Warning | IWX | Allen, Huntington, Wells | 40 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.